Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The $p^n$ theorem for semisimple Hopf algebras

Author: Akira Masuoka
Journal: Proc. Amer. Math. Soc. 124 (1996), 735-737
MSC (1991): Primary 16W30
MathSciNet review: 1301036
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give an algebraic version of a result of G. I. Kac, showing that a semisimple Hopf algebra $A$ of dimension $p^n$, where $p$ is a prime and $n>0$, over an algebraically closed field of characteristic 0 contains a non-trivial central group-like. As an application we prove that, if $n=2$, $A$ is isomorphic to a group algebra.

References [Enhancements On Off] (What's this?)

  • [DT] Y. Doi and M. Takeuchi, Cleft comodule algebras for a bialgebra, Comm. Algebra 14 (1986), 801--817.MR 87e:16025
  • [K] G. Kac, Certain arithmetic properties of ring groups, Functional Anal. Appl. 6 (1972)
    158--160. MR 46:3687
  • [LR1] R. Larson and D. Radford, Finite dimensional cosemisimple Hopf algebras in characteristic are semisimple, J. Algebra 117 (1988) 267--289. MR 89k:16016
  • [LR2] ------, Semisimple cosemisimple Hopf algebras, Amer. J. Math. 110 (1988) 187--195. MR 89a:16011
  • [M1] A. Masuoka, Coideal subalgebras in finite Hopf algebras, J. Algebra 163 (1994), 819--831. MR 95b:16038
  • [M2] ------, Semisimple Hopf algebras of dimension $6$, $8$, Israel J. Math. (to appear).
  • [M3] ------, Selfdual Hopf algebras of dimension $p^3$ obtained by extension, preprint, 1994.
  • [NZ] W. Nichols and M. Zoeller, A Hopf algebra freeness theorem, Amer. J. Math. 111 (1989), 381--385. MR 90c:16008
  • [P] D. Passman, Infinite crossed products, Academic Press, London, 1989. MR 90g:16002
  • [S] H.-J. Schneider, Normal basis and transitivity of crossed products for Hopf algebras, J. Algebra 152 (1992), 289--312. MR 93j:16032
  • [Sw] M. Sweedler, Hopf algebras, Benjamin, New York, 1969. MR 40:5705
  • [Z] Y. Zhu, Hopf algebras of prime dimension, Internat. Math. Res. Notices 1 (1994) 53--59. MR 94j:16072

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16W30

Retrieve articles in all journals with MSC (1991): 16W30

Additional Information

Received by editor(s): April 18, 1994
Received by editor(s) in revised form: September 29, 1994
Communicated by: Ken Goodearl
Article copyright: © Copyright 1996 American Mathematical Society